Selena Gomez opens up about gaining weight due to lupus medication
For the uninitiated, Gomez announced her lupus diagnosis in 2015. Lupus is an autoimmune disease that occurs when your body's immune system attacks your own tissues and organs. The inflammation caused by lupus can affect different body systems such as joints, skin, kidneys, blood cells, brain, heart and lungs.
In a recent TikTok live, the “Murder in the Building” star shared how she's gaining weight from all the water retention she's taking.
“(When I take it, I) tend to get a lot of water, which is normal. When I don't take it, I tend to lose weight,” the 30-year-old actor said, adding, “I just want to say and Encourage those who are ashamed of what they are going through, no one knows the real story.”
Selena Gomez went live on TikTok, responding to comments about her body. She talks about her health, lupus medications and how they affect her body. pic.twitter.com/JL3hIArShB
– Selena Gomez News 🎬 (@OfficialSGnews) February 16, 2023
Emphasizing on prioritizing your health over what people say about your body, she added, “I just want people to know you're beautiful and you're amazing. Yes, we can sometimes feel s— -, but I'd rather be healthy and take care of myself. My medications are important and I believe they can help me.”
Thanking her fans for their support, she said, “Not a model, never will be. And I think they're great, mind you. I'm definitely not like that. I just wanted to tell you I love you guys, thank you for supporting me and understanding. If not, Please go away because I honestly don't believe in shaming people for (their bodies) or anything.”
Steroids can be an important part of your lupus treatment plan. They work quickly to reduce inflammation and help manage symptoms during a flare. Most lupus patients experience weight gain after starting steroid treatment, which can be stressful for them. They may also become overweight if they switch to a sedentary lifestyle due to fatigue and pain.